Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 261, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2014, 11:26 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 11:26 PM MDT (05:26 UTC)
- Expired
- Jul 23, 2014, 12:00 AM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS53 KLBF 230526
SVRLBF
NEC005-069-075-230600-
/O.NEW.KLBF.SV.W.0261.140723T0526Z-140723T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM MDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL MIDNIGHT MDT
* AT 1125 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF ELLSWORTH...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JERRY LAKE...BRITTON LAKE...ADAMS FLATS AND BOURQUIM HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4201 10232 4201 10224 4168 10184 4154 10208
4192 10246
TIME...MOT...LOC 0526Z 320DEG 33KT 4191 10229
HAIL...1.00IN
WIND...60MPH
$$
POWER2 follow-up statements
906
WWUS53 KLBF 230541
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 AM CDT WED JUL 23 2014
NEC005-069-075-230600-
/O.CON.KLBF.SV.W.0261.000000T0000Z-140723T0600Z/
GARDEN NE-GRANT NE-ARTHUR NE-
1141 PM MDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ARTHUR...SOUTHWESTERN GRANT AND EAST CENTRAL GARDEN COUNTIES UNTIL
MIDNIGHT MDT...
AT 1139 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF CRESCENT LAKE NWR...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADAMS FLATS...RACKETT AND BOURQUIM HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4192 10223 4195 10218 4168 10184 4154 10208
4183 10237
TIME...MOT...LOC 0541Z 320DEG 33KT 4180 10217
HAIL...1.00IN
WIND...60MPH
$$
POWER176
WWUS53 KLBF 230558
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 AM CDT WED JUL 23 2014
NEC005-069-075-230609-
/O.EXP.KLBF.SV.W.0261.000000T0000Z-140723T0600Z/
GARDEN NE-GRANT NE-ARTHUR NE-
1158 PM MDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT AND EAST CENTRAL GARDEN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4192 10223 4195 10218 4168 10184 4154 10208
4183 10237
TIME...MOT...LOC 0559Z 320DEG 33KT 4167 10203
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:02 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 22, 9:02 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT TUE JUL 22 2014 .SYNOPSIS... ISSUED AT 320 PM CDT TUE JUL 22 2014 A VERY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS THE SWRN U.S. DURING THE NEXT 7 DAYS. THIS RIDGE WILL BECOME REORIENTED AND PRODUCE NORTHWEST FLOW ALOFT ACROSS THE FCST AREA ALLOWING COOL AIR TO MOVE SOUTH OUT OF CANADA. A DEEP UPPER LEVEL LOW WILL FORM ACROSS THE ERN U.S. THIS WEEKEND WHICH WILL DROP THE CANADIAN HIGH PRESSURE INTO THE FCST AREA SUNDAY AND BEYOND. && .UPDATE... ISSUED AT 1002 PM CDT TUE JUL 22 2014 THUNDERSTORMS MOVING SOUTHEAST ACROSS THE NEBRASKA PANHANDLE WILL HOLD TOGETHER LATE TONIGHT AND PUSH WELL SOUTH INTO THE NEBRASKA SANDHILLS THROUGH THE EARLY MORNING HOURS. HAVE EXPANDED AREA FOR THUNDERSTORMS TONIGHT INTO EARLY WEDNESDAY MORNING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM CDT TUE JUL 22 2014 THE SHORT TERM HI RES MODELS INDICATE THAT ISOLATED THUNDERSTORMS ARE FORECASTED TO DEVELOP ACROSS NORTHEAST WYOMING AND THE SOUTH DAKOTA BLACK HILLS LATE THIS AFTERNOON. MODELS INSIST THAT THE STORMS WILL TURN SOUTHEAST AND MOVE INTO NORTHWEST NEBRASKA THIS EVENING. WATER VAPOR IMAGERY LATE THIS AFTERNOON HAS A SHORTWAVE MOVING EAST ACROSS SOUTH DAKOTA...AWAY FROM THE AREA OF POSSIBLE STORM DEVELOPMENT. ANOTHER WAVE IS MOVING INTO WESTERN MONTANA. LATEST SATELLITE IMAGERY DOES INDICATE SOME TOWERING CUMULUS NOW DEVELOPING ACROSS THE BLACK HILLS AND NORTHEAST WYOMING. FORCING TONIGHT WILL BE VERY WEAK WITH THE SHORTWAVES REMAINING WELL NORTH AND NORTHWEST OF THE AREA. NEVERTHELESS WILL CARRY SOME SLIGHT TO LOW CHANCE POPS ACROSS NORTHWEST NEBRASKA TO ACCOUNT FOR THE UPSLOPE FLOW AND INSTABILITY CURRENTLY IN PLACE. SOUTHEAST WINDS WILL GRADUALLY DRAW HIGHER DEW POINTS NORTHWEST INTO WESTERN NEBRASKA WEDNESDAY AFTERNOON. AGAIN A FAVORABLE UPSLOPE FLOW COULD AID IN THUNDERSTORM DEVELOPMENT ACROSS THE PANHANDLE BY LATE AFTERNOON WEDNESDAY...AND WILL CONTINUE THE SLIGHT CHANCE POPS IN THE FORECAST. OTHERWISE HIGHS WILL BE A FEW DEGREES COOLER WEDNESDAY...WITH HIGHS RANGING FROM THE MID 80S IN CENTRAL NEBRASKA TO THE LOWER 90S WESTERN AREAS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM CDT TUE JUL 22 2014 WEDNESDAY NIGHT THROUGH FRIDAY...A RIDGE RUNNER UPPER LEVEL DISTURBANCE MOVES THROUGH SD WEDNESDAY EVENING AND BRUSHES NCNTL NEB AFTER MIDNIGHT. THE HOT PROD WILL BE DIRECTED ACROSS WRN NEB WITH THE THERMAL RIDGE EXPANDING EAST INTO NCNTL NEB BY THURSDAY MORNING. THIS MEANS WARM OVERNIGHT LOWS CAN BE EXPECTED WEDNESDAY NIGHT AND POPS ARE LIMITED TO 30 PERCENT GIVEN THAT THE FCST AREA WILL CAPPING THE SRN FRINGE OF THE DISTURBANCE. A TORCH-FEST IS ON FOR THURSDAY AS THE LATEST MODEL RUNS BRING A 590 DM THERMAL RIDGE ACROSS THE FCST AREA AND PUSH THE DRYLINE TO NEAR HIGHWAY 83 BY LATE AFTN. THIS SHOULD PRODUCE HIGHS IN THE UPPER 90S TO NEAR 100 ACROSS WRN NEB WITH UPPER 80S AND HUMIDITY IN THE EAST. THERE MAY BE ENOUGH UPPER LEVEL MOISTURE BEHIND THE DRYLINE FOR ISOLATED HIGH BASED DRY TSTMS THURSDAY EVENING. EAST OF THE DRYLINE...THE ATMOSPHERE APPEARS TO CAP THE 7000 J/KG MUCAPE ALONG HWY 183. THE THERMAL RIDGE EXITS THE FCST AREA THURSDAY NIGHT WITH A PACIFIC COLD FRONT MOVING THROUGH BY 12Z FRIDAY. THIS KEEPS OVERNIGHT LOWS IN THE UPPER 60S IN MANY AREAS...MAYBE WARMER. PACIFIC HIGH PRESSURE THEN BUILDS THROUGH THE FCST AREA FRIDAY AS A DEEP CLOSED LOW MOVES INTO SASKATCHEWAN. THIS COOLS HIGHS INTO THE LOWER 90S AND SENDS THE 7000 CAPE PACKING SOUTH AND EAST. FRIDAY NIGHT THROUGH TUESDAY...A SERIES OF PACIFIC AND CANADIAN HIGH PRESSURE SYSTEMS MOVE THROUGH THE FCST AREA. THE LAST AND COOLEST BECOMES NEARLY STATIONARY ACROSS THE UPPER MIDWEST. HIGHS IN THE 80S AND LOWS IN THE 50S RULE. THE FCST IS GENERALLY DRY SAVE FOR ISOLATED POPS NORTH AND WEST BASED ON LAST NIGHTS ECM WHICH DID NOT COME IN THIS MORNING. THIS MORNINGS 12Z GFS AND GEM MODELS ARE DRY. THE MODELS CONTINUE IN VERY GOOD AGREEMENT SHOWING A DEEP UPPER LOW FORMING OVER THE GREAT LAKES. THE HOT SUBTROPICAL UPPER LEVEL RIDGE MIGRATES WEST PLACING THE FCST AREA IN A DRY NORTHWEST FLOW ALOFT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 835 PM CDT TUE JUL 22 2014 THUNDERSTORMS TO MOVE SOUTHEAST INTO NORTHWEST NEBRASKA AFTER 23/04Z. VICINITY OF STORMS LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HAVE INCLUDED TEMPO AT KVTN THROUGH THE EARLY MORNING HOURS. SOUTHEAST FLOW AT THE SURFACE OVER SOUTHWEST NEBRASKA MAY BRING STRATUS TO SOUTHWEST NEBRASKA EARLY WEDNESDAY MORNING BUT CONFIDENCE IS NOT HIGH AT THE MOMENT AND WILL TAKE A CLOSER LOOK AT NEXT TAF ISSUANCE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Jul 22, 3:21 PM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT TUE JUL 22 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-232130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 421 PM CDT TUE JUL 22 2014 /321 PM MDT TUE JUL 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS NORTHWEST NEBRASKA. A SEVERE STORM WITH LARGE HAIL AND DAMAGING WIND IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT...MAINLY ACROSS NORTHERN NEBRASKA. A STRONG OR SEVERE STORM IS POSSIBLE WITH THE ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 22, 10:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 45 min |
| Jul 23, 3:01 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 37 min |
| Jul 23, 6:29 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 46 min |
| Jul 23, 7:10 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 50 min |
| Jul 23, 7:29 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jul 23, 7:50 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 40 min |
| Jul 23, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.